Alert archive / Texas / Small Craft Advisories in 2018
Small Craft Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jan 16, 2018, 8:57 PM CST. It took effect at Jan 17, 2018, 12:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2018, 8:57 PM CST (02:57 UTC)
- In effect from
- Jan 17, 2018, 12:00 AM CST
- Expired
- Jan 18, 2018, 12:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
090 WHUS74 KBRO 170257 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 857 PM CST Tue Jan 16 2018 ...Hazardous marine conditions continue... .Strong winds and rough seas are persisting along the Lower Texas Coast due to the passage of a strong cold front early this morning. The Gale Warning remains in effect until midnight tonight, with Small Craft Advisories now in effect after midnight tonight. GMZ130-132-135-171200- /O.CON.KBRO.GL.W.0002.000000T0000Z-180117T0600Z/ /O.NEW.KBRO.SI.Y.0003.180117T0600Z-180117T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 857 PM CST Tue Jan 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory for winds, which is in effect from midnight tonight to 6 AM CST Wednesday. * WINDS...North at 20 to 30 knots with higher gusts diminishing to around 20 knots after midnight. * BAY CONDITIONS...Rough bay waters subsiding to choppy bay waters after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-171200- /O.CON.KBRO.GL.W.0002.000000T0000Z-180117T0600Z/ /O.NEW.KBRO.SC.Y.0004.180117T0600Z-180118T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 857 PM CST Tue Jan 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect from midnight tonight to 6 PM CST Wednesday. * WINDS...North at 20 to 30 knots with higher gusts becoming 20 to 25 knots after midnight. * SEAS...8 to 10 feet subsiding to 6 to 8 feet nearshore, and 9 to 11 feet subsiding to 7 to 9 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ TOMASELLI
4 follow-up statements
387 WHUS74 KBRO 170632 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1232 AM CST Wed Jan 17 2018 ...Hazardous marine conditions continue... .Strong winds and rough seas are persisting along the Lower Texas Coast due to the passage of a strong cold front early this morning. GMZ130-132-135-171200- /O.CON.KBRO.SI.Y.0003.000000T0000Z-180117T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1232 AM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...North at 20 to 30 knots. * BAY CONDITIONS...Rough bay waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-171500- /O.CON.KBRO.SC.Y.0004.000000T0000Z-180118T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1232 AM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North at 20 to 30 knots. * SEAS...8 to 10 feet subsiding to 6 to 8 feet nearshore, and 9 to 11 feet subsiding to 7 to 9 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
443 WHUS74 KBRO 171210 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 610 AM CST Wed Jan 17 2018 ...Hazardous marine conditions continue for the lower Texas Gulf waters... .Strong winds and rough seas are persisting across the lower Texas Gulf waters in the wake of the passage of a strong cold front Tuesday morning. GMZ130-132-135-171315- /O.EXP.KBRO.SI.Y.0003.000000T0000Z-180117T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 610 AM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... The northerly winds have diminished across the Laguna Madre this morning. Accordingly, the Small Craft Advisory has been allowed to expire. $$ GMZ150-155-170-175-172015- /O.CON.KBRO.SC.Y.0004.000000T0000Z-180118T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 610 AM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North at 20 to 30 knots. * SEAS...8 to 10 feet subsiding to 6 to 8 feet nearshore, and 9 to 11 feet subsiding to 7 to 9 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
996 WHUS74 KBRO 171634 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1034 AM CST Wed Jan 17 2018 ...Hazardous marine conditions continue for the lower Texas Gulf waters... .Strong winds and rough seas are persisting across the lower Texas Gulf waters in the wake of the passage of a strong cold front Tuesday morning. Whiles winds may diminishing through the day seas will be slow in subsiding. GMZ150-155-170-175-180000- /O.CON.KBRO.SC.Y.0004.000000T0000Z-180118T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1034 AM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...North 15 to 20 knots occasional gusts 25 knots. * SEAS...6 to 10 feet occasionally higher PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
795 WHUS74 KBRO 172242 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 442 PM CST Wed Jan 17 2018 ...HAZARDOUS MARINE CONDITIONS CONTINUE ACROSS THE LOWER TEXAS GULF WATERS... .Moderate northeast winds and rough seas are persisting across the lower Texas Gulf waters in the wake of a strong cold front Tuesday morning. Whiles winds may be diminishing through the evening, seas will be slower to subside. GMZ150-155-170-175-180600- /O.EXT.KBRO.SC.Y.0004.000000T0000Z-180118T0600Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 442 PM CST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...North 10 to 20 knots. * SEAS...6 to 8 feet with occasional seas up to 9 feet beyond 20 nautical miles offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ CB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 6:26 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 16, 6:26 PM CST, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
626 PM CST Tue Jan 16 2018
.DISCUSSION...Surface winds have diminished below Wind Advisory
criteria, and the Advisory was allowed to expire at 6 PM CST. No
other forecast adjustments made.
&&
.PREV DISCUSSION... /issued 552 PM CST Tue Jan 16 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Surface observations indicate that freezing
precipitation is occurring or about to occur at the three major
aerodromes. With freezing temperatures in place and light
precipitation moving north out of Mexico, this trend should hold
through the overnight hours. Improved aviation conditions are
expected beginning around sunrise tomorrow with drier weather,
higher cloud decks, and lighter winds likely.
PREV DISCUSSION... /issued 415 PM CST Tue Jan 16 2018/
SHORT TERM (Now through Wednesday Night) Drier air infiltrating
the surface to 925mb level is allow for decent evaporative cooling
to take place changing rain and drizzle into a mix of snow and
sleet across the upper and mid Valley. Slight accumulation on
elevated surfaces can be expected as the precipitation persist for
the next several hours. As the surface high continues to builds
south and additional dry air moves into the area the wintry mix
should begin to end west to east this evening and push off the
coast by or shortly after sunrise Wednesday. Any residual water on
streets and bridges tonight is likely to freeze, producing black
ice. With temperatures already below freezing across the
Ranchlands and guidance continuing to lower temperatures/dewpoints
will go ahead and issue a hard freeze warning but will keep temps
in the above those levels in the RGV but can not rule out a few
hours of 27-28 degrees in exposed areas in the upper and Mid
Valley areas overnight.
Dry and cold tomorrow but with very dry arctic air overspreading
the region precipitation chances should be near zero even at the
coast. Skies remain overcast so diurnal range will be 5 to 10
degrees at most. The approach of an upper level trough Wednesday
night to help reinvigorate the coastal troughing but with east to
southeast winds increasing at 925-850mb surface temperatures are
expected to remain above freezing in the Lower Valley where
precipitation chances remain the highest. All model guidance
probabilities of freezing or frozen precipitation are low at this
time so no winter advisories expected. Freezing temperatures are
still possible over the far western areas Wednesday night but
precipitation should remain well to the east.
LONG TERM (Thursday through Tuesday):Beginning Thursday morning
the cold air mass will still be in place with light to moderate
northerly flow keeping temperatures below freezing through around
sunrise. A brief window of freezing rain or sleet will be possible
in the northwestern portions of the area before temperatures rise
above freezing a few hours after sunrise, otherwise, light rain and
drizzle will be possible in the lower Valley and along the coast as
coastal troughing strengthens. Thursday afternoon a deep mid-level
and positively-tilted trough will dig southeastward through South
Texas through Friday evening. Notable model timing differences are
leading to low confidence on the best precipitation timing, but with
strengthening of the coastal trough at the surface, PoPs will
range from 40 to 60% across the eastern half of the area. Model
guidance shows the potential for some thunder on Friday, which
makes sense if the deeper low tracks closer to our area like the
ECMWF is indicating currently. Also as the coastal troughing
enhances easterly flow across the western Gulf, we could see some
minor overwash along area beaches, especially coinciding with high
tide cycles.
This weekend, high pressure will shift off to the east, bringing
strong southerly flow back to Deep South Texas. Temperatures and dew
points will rebound back to normal with highs possible reaching near
80 degrees Sunday afternoon. The next cold front may move through
the area early next week with much drier air behind it.
MARINE:(Now through Wednesday): Gale conditions continuing over
the Laguna Madre and likely developing over the Gulf. Pressure
gradient to peak this evening and then slowly relax when surface
ridge moves into North Texas. Gales will likely be replace by
Small Craft advisories later tonight and likely to persist for the
Laguna through Wednesday morning and over the Gulf waters
Wednesday. Winds and seas continue to lower Wednesday night
however residual higher seas/swell may linger into Thursday
morning.
Thursday through Tuesday: Moderate winds and seas will
continue into Thursday with coastal troughing strengthening along
the coast. Persistent easterly flow will maintain 3 to 5 foot swells
through early Friday. Friday into Saturday southeast flow will
return with a long fetch, bringing wave heights up to Small Craft
Advisory levels potentially. Conditions will improve Sunday night
into Monday as the gradient relaxes ahead of the next front.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Hard Freeze Warning until 9 AM CST Wednesday for TXZ248>251.
Winter Weather Advisory until 9 PM CST this evening for TXZ248-
249.
Wind Chill Advisory until noon CST Wednesday for TXZ248>251-256-
257.
Winter Weather Advisory until 1 AM CST Wednesday for TXZ250>253.
Freeze Warning until 9 AM CST Wednesday for TXZ252>257.
Wind Chill Warning until noon CST Wednesday for TXZ252>255.
Winter Weather Advisory until 10 AM CST Wednesday for TXZ254>257.
GM...Gale Warning until midnight CST tonight for GMZ130-132-135-150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Jan 16, 6:23 PM CST, 2 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 623 PM CST Tue Jan 16 2018 TXZ248>257-172200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 623 PM CST Tue Jan 16 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Rest of Tonight A Winter Weather Advisory, Freeze Warning, Hard Freeze Warning, Wind Chill Advisory, and Wind Chill Warning are in effect for tonight into Wednesday. Please refer to the Zone Forecast and related products for specific and further details. There is a high risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is likely at the local beaches through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-172200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 623 PM CST Tue Jan 16 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Rest of Tonight A Gale Warning is in effect for the Laguna Madre and Gulf of Mexico waters from 0 to 60 nautical miles offshore until midnight tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are likely to be needed for portions or all of the Lower Texas coastal waters Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. TOMASELLI
In the hours before
Local storm report, Jan 16, 7:22 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
722 PM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM NON-TSTM WND GST SOUTH PADRE ISLAND 26.08N 97.18W
01/16/2018 M46 MPH GMZ130 TX BUOY
BUOY STATION PCGT2, SOUTH PADRE ISLAND.
&&
HALLMANLocal storm report, Jan 16, 7:23 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
723 PM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM NON-TSTM WND GST LAGUNA VISTA 26.09N 97.29W
01/16/2018 M41 MPH CAMERON TX MESONET
MESONET STATION D1996, LAGUNA VISTA.
&&
HALLMANLocal storm report, Jan 16, 7:25 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
725 PM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM NON-TSTM WND GST RIO GRANDE VALLEY INTER 26.23N 97.65W
01/16/2018 M40 MPH CAMERON TX ASOS
ASOS STATION HRL, RIO GRANDE VALLEY
INTERNATIONAL AIRPORT.
&&
HALLMANLocal storm report, Jan 16, 7:26 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
726 PM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM NON-TSTM WND GST PORT ISABEL-CAMERON COU 26.17N 97.35W
01/16/2018 M39 MPH CAMERON TX ASOS
ASOS STATION PIL, PORT ISABEL-CAMERON COUNTY
AIRPORT.
&&
HALLMANLocal storm report, Jan 16, 7:48 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
748 PM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FREEZING RAIN RANCHO VIEJO 26.03N 97.56W
01/16/2018 E0.00 INCH CAMERON TX NWS EMPLOYEE
NWS EMPLOYEE REPORTS MODERATE FREEZING RAIN IN RANCHO
VIEJO WITH A COATING OF ICE ON VEHICLES AND VEGETATION.
&&
HALLMANLocal storm report, Jan 16, 8:50 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
850 PM CST TUE JAN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FREEZING RAIN HARLINGEN 26.20N 97.69W
01/16/2018 E0.00 INCH CAMERON TX LAW ENFORCEMENT
HARLINGEN PD HAS CLOSED SOUTHBOUND TO WESTBOUND AND
EASTBOUND TO NORTHBOUND OVERPASSES FROM EXPRESSWAYS 83
AND 77 DUE TO ICY CONDITIONS AND VEHICLES IMPACTED.
&&
HALLMANThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 8:57 PM CST | Small Craft Advisory for Winds | BRO | 9 hr | |
| Jan 17, 9:15 AM CST | Freeze Warning | BRO | Cameron, Hidalgo, Starr, Willacy | 105 min |
| Jan 17, 4:25 PM CST | Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more | 17 hr |
| Jan 17, 4:56 PM CST | Wind Chill Advisory | BRO | Cameron, Willacy | 17 hr |
Nearby
Small Craft Advisories in Texas, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.